Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 410, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 3, 2011, 3:50 PM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 3:50 PM CDT (20:50 UTC)
- Expired
- Jul 3, 2011, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Ellis County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 140 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WUUS54 KOUN 032050 SVROUN OKC045-153-032145- /O.NEW.KOUN.SV.W.0410.110703T2050Z-110703T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ELLIS COUNTY IN NORTHWEST OKLAHOMA... WESTERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 445 PM CDT * AT 350 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF GAGE...MOVING EAST AT 15 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 65 MPH... * LOCATIONS IN THE WARNING INCLUDE CATESBY...FARGO...FORT SUPPLY... GAGE AND TANGIER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND FLOODING ROADWAYS. && LAT...LON 3660 9942 3621 9950 3638 10000 3659 9997 TIME...MOT...LOC 2050Z 278DEG 12KT 3649 9988 $$
3 follow-up statements
141 WWUS54 KOUN 032110 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 410 PM CDT SUN JUL 3 2011 OKC045-153-032145- /O.CON.KOUN.SV.W.0410.000000T0000Z-110703T2145Z/ WOODWARD OK-ELLIS OK- 410 PM CDT SUN JUL 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN ELLIS AND WESTERN WOODWARD COUNTIES... AT 409 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 12 MILES NORTH OF GAGE...MOVING EAST-SOUTHEAST AT 15 MPH. OTHER STORMS THAT HAVE INTENSIFIED ARE JUST WEST WEST OF FORT SUPPLY AND JUST SOUTHWEST OF CATESBY. HAZARDS IN THE WARNING INCLUDE... WIND GUSTS TO 65 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... * LOCATIONS IN THE WARNING INCLUDE CATESBY...FARGO...FORT SUPPLY... GAGE AND TANGIER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND FLOODING ROADWAYS. && LAT...LON 3660 9942 3621 9950 3638 10000 3659 9997 TIME...MOT...LOC 2109Z 278DEG 12KT 3648 9980 $$
155
WWUS54 KOUN 032130
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT SUN JUL 3 2011
OKC045-153-032145-
/O.CON.KOUN.SV.W.0410.000000T0000Z-110703T2145Z/
WOODWARD OK-ELLIS OK-
430 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN ELLIS AND WESTERN WOODWARD COUNTIES...
AT 430 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 9 MILES NORTH OF GAGE...MOVING EAST-SOUTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
* LOCATIONS IN THE WARNING INCLUDE CATESBY...FARGO...FORT SUPPLY...
GAGE AND TANGIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA
LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED
TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND
FLOODING ROADWAYS.
&&
LAT...LON 3649 9998 3659 9976 3660 9942 3621 9950
3638 10000
TIME...MOT...LOC 2130Z 278DEG 12KT 3644 9975
$$276
WWUS54 KOUN 032140
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
440 PM CDT SUN JUL 3 2011
OKC045-153-032150-
/O.EXP.KOUN.SV.W.0410.000000T0000Z-110703T2145Z/
WOODWARD OK-ELLIS OK-
440 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELLIS AND WESTERN
WOODWARD COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM HAS WEAKENED...BUT GUSTY WINDS MAY STILL OCCUR.
LAT...LON 3649 9998 3659 9976 3660 9942 3621 9950
3638 10000
TIME...MOT...LOC 2140Z 278DEG 12KT 3644 9971
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:23 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 3, 1:23 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 123 PM CDT SUN JUL 3 2011 .DISCUSSION... ISOLATED SHOWERS AND FEWER THUNDERSTORMS WILL BE POSSIBLE MOST DAYS THIS WEEK. WHILE OKALHOMA REMAINS UNDER THE HOT UPPER RIDGE WINDS WILL NOT BE VERY GREAT, WHICH WILL KEEP WILDFIRE POTENTIAL IN WESTERN OKLAHOMA BELOW THE EXTREME CATEGORY. THE PROXIMITY OF A FRONT FROM THUNDERSTORMS YESTERDAY IN KANSAS MAY GIVE NORTHERN OKALHOMA A BETTER CHANCE FOR RAIN THROUGH MIDNIGHT. THE PASSAGE OF A WEAK UPPER WAVE ACROSS THE CENTRAL PLAINS WILL BRIEFLY PUT NORTH CENTRAL AND CENTRAL OKLAHOMA FLOW FROM THE NORTHWEST EARLY MONDAY. ANY SHOWERS OR THUNDERSTORMS FROM THIS WOULD PRODUCE MORE RAINFALL, BUT CHANCES REMAIN LOW. THE NEXT, BUT LOW CHANCE FOR ANYTHING MORE THAN ISOLATED SHOWERS IS THURSDAY WITH ANOTHER WAVE MOVING THROUGH THE CENTRAL PLAINS. THE EXTREME HEAT IS EXPECTED TO PERSIST THROUGH THE WEEK. THE MOISTURE IN THE AFTERNOON MAY CONTINUE TO DECREASE SUFFICIENTLY TO AVOID ANY HEAT ADVISORY ISSUANCE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 100 75 102 / 10 10 10 10 HOBART OK 75 103 75 104 / 10 10 10 0 WICHITA FALLS TX 75 105 76 105 / 10 10 10 10 GAGE OK 71 100 74 102 / 20 10 10 0 PONCA CITY OK 75 100 75 100 / 20 20 10 10 DURANT OK 75 99 74 100 / 10 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/09
Hazardous weather outlook, Jul 3, 3:25 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN JUL 3 2011
OKZ004>048-050>052-TXZ083>090-041000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
325 PM CDT SUN JUL 3 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THIS EVENING.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL BE SEEN THIS AFTERNOON AND EVENING
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. MODEST AMOUNTS OF
INSTABILITY AND WEAK VERTICAL WIND SHEAR WILL ONCE AGAIN LIMIT THE
ABILITY OF STORMS TO ORGANIZE...BUT A FEW STORMS MAY BRIEFLY BECOME
SEVERE AND PRODUCE WIND GUSTS OF 60 TO 70 MPH. CLOUD TO GROUND
LIGHTNING WILL ALSO BE A CONCERN...ESPECIALLY FOR THOSE DOING
OUTDOOR ACTIVITIES.
MOST OF THE STORMS AND THE POTENTIAL FOR SEVERE WEATHER ARE EXPECTED
TO DISSIPATE THIS EVENING TOWARD AND JUST AFTER SUNSET. HOWEVER...
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS NORTHERN INTO CENTRAL
OKLAHOMA OVERNIGHT AS A FRONT TRIES TO PUSH IN FROM KANSAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUL 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A STORM WILL REACH SEVERE LEVELS...30 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL CONTINUE TODAY...WITH HEAT INDEX VALUES RANGING
FROM THE UPPER 90S TO ABOUT 105. IN ADDITION...THE RISK OF WILDFIRES
WILL REMAIN FAIRLY HIGH ACROSS THE WESTERN HALF OF OKLAHOMA AND
ADJACENT PARTS OF WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER EASTERN
OKLAHOMA...ON MONDAY. ANOTHER SLIGHT CHANCE WILL EXTEND FROM
WEDNESDAY THROUGH THURSDAY NIGHT...MAINLY OVER NORTHERN AND EASTERN
OKLAHOMA. HOWEVER... ISOLATED STORMS WILL BE POSSIBLE EACH AFTERNOON
AND EVENING ACROSS ALL OF OKLAHOMA AND NORTH TEXAS.
OTHER HAZARDOUS WEATHER...
THE HOT WEATHER WILL CONTINUE INTO NEXT WEEKEND...AS WILL THE RISK
OF WILDFIRES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.In the hours before
Special weather statement, Jul 3, 2:39 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 239 PM CDT SUN JUL 3 2011 OKZ009-010-032015- WOODWARD OK-ELLIS OK- 239 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND WOODWARD COUNTIES. AT 239 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TANGIER...MOVING EAST AT 15 MPH. OTHER STORMS THAT COULD BECOME STRONG WERE LOCATED 8 MILES SOUTH OF TANGIER AND ABOUT 6 MILES NORTH OF GAGE. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... CLOUD TO GROUND LIGHTNING... LAT...LON 3653 9929 3622 9928 3630 9977 3646 9979 MAXWELL
Special weather statement, Jul 3, 3:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 336 PM CDT SUN JUL 3 2011 OKZ004-009-032100- HARPER OK-ELLIS OK- 336 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. AT 335 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ACROSS FAR NORTHWEST OKLAHOMA...MOVING EAST AT 10 MPH. THE STRONGEST STORMS WERE LOCATED JUST NORTH OF CATESBY AND NEAR MAY. HAZARDS INCLUDE... SMALL HAIL... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3692 9951 3627 9981 3642 10001 3666 10001
Special weather statement, Jul 3, 3:37 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
337 PM CDT SUN JUL 3 2011
TXZ083-084-032100-
HARDEMAN TX-FOARD TX-
337 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.
AT 338 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SWEARINGEN. THE STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
SMALL HAIL...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3411 10006 3423 10006 3424 10004 3424 10001
3428 10000 3429 9975 3396 9984 3408 10007
3411 10007The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:11 PM CDT | Special Weather Statement | OUN | Harmon | 19 min |
| Jul 3, 3:36 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Jul 3, 4:36 PM CDT | Special Weather Statement | OUN | Tillman | 9 min |
| Jul 3, 4:47 PM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| Jul 3, 5:01 PM CDT | Special Weather Statement | OUN | Ellis | 29 min |
| Jul 3, 5:06 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Kay | 24 min |
| Jul 3, 5:23 PM CDT | Special Weather Statement | OUN | Grant, Kay | 22 min |
| Jul 3, 5:42 PM CDT | Special Weather Statement | OUN | Alfalfa | 18 min |
| Jul 3, 5:45 PM CDT | Special Weather Statement | OUN | Alfalfa, Kay | 15 min |
| Jul 3, 5:55 PM CDT | Special Weather Statement | OUN | Dewey, Roger Mills | 20 min |
| Jul 3, 5:58 PM CDT | Special Weather Statement | OUN | Alfalfa | 17 min |
| Jul 3, 6:10 PM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Noble | 20 min |
| Jul 3, 6:35 PM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble and 1 more | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.